Alert archive / New Mexico / High Wind Watches in 2015
High Wind Watch 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 21, 2015, 3:09 AM MST for Eddy County, New Mexico. It took effect at Dec 22, 2015, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 21, 2015, 3:09 AM MST (10:09 UTC)
- In effect from
- Dec 22, 2015, 11:00 AM MST
- Expired
- Dec 22, 2015, 4:02 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WWUS74 KMAF 211009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CST MON DEC 21 2015 ...A HIGH WIND WATCH HAS BEEN ISSUED FOR GUADALUPE MOUNTAINS FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR GUSTS OF 60 TO 65 MPH.... .JET STREAM LEVEL WINDS WILL SLOWLY STRENGTHEN INTO TUESDAY AND PERSIST THROUGH WEDNESDAY SETTING UP A PROLONGED PERIOD WHEN HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. THE STRONGEST WINDS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. NMZ027-TXZ258-212045- /O.EXP.KMAF.HW.W.0025.000000T0000Z-151221T1000Z/ /O.NEW.KMAF.HW.A.0022.151222T1800Z-151224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 309 AM MST MON DEC 21 2015 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * TIMING...TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * WINDS...SOUTHWEST AND WEST 30 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
118 WWUS74 KMAF 212012 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CST MON DEC 21 2015 ...A HIGH WIND WATCH HAS IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR GUSTS OF 60 TO 65 MPH.... .JET STREAM LEVEL WINDS WILL SLOWLY STRENGTHEN INTO TUESDAY AND PERSIST THROUGH WEDNESDAY SETTING UP A PROLONGED PERIOD WHEN HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. THE STRONGEST WINDS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. NMZ027-TXZ258-221030- /O.CON.KMAF.HW.A.0022.151222T1800Z-151224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 112 PM MST MON DEC 21 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * WINDS...SOUTHWEST AND WEST 30 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
653 WWUS74 KMAF 221102 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 AM CST TUE DEC 22 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST WEDNESDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ WEDNESDAY FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... .JET STREAM LEVEL WINDS WILL SLOWLY STRENGTHEN TODAY AND PERSIST THROUGH WEDNESDAY...SETTING UP A PROLONGED PERIOD OF HIGH WINDS IN THE GUADALUPE MOUNTAINS AND ON THE ADJACENT PLAINS. NMZ027-TXZ258-222200- /O.UPG.KMAF.HW.A.0022.151222T1800Z-151224T0000Z/ /O.NEW.KMAF.HW.W.0026.151222T1800Z-151224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 402 AM MST TUE DEC 22 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST WEDNESDAY... * TIMING...FROM 11 AM THIS MORNING TO 5 PM MST WEDNESDAY. * WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH GUSTS TO 70 TO 80 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-222200- /O.NEW.KMAF.WI.Y.0014.151222T1800Z-151224T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 502 AM CST TUE DEC 22 2015 /402 AM MST TUE DEC 22 2015/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ WEDNESDAY... * TIMING...FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ WEDNESDAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 21, 1:42 AM MST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 21, 1:42 AM MST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
242 AM CST MON DEC 21 2015
.DISCUSSION...
There's still some wind in the GDP Mtns but it waning and we p,an to the
warning expire at 10Z. Water vapor imagery depicts a well defined shrtwv
trof in wrn NM and consensus of model data is that shrtwv trof will pass
to the north of CWFA today. This will result in cooler 85h temps, but
still warm enuf for above normal temps and with 85h winds of 15-25kts it
will briefly be breezy after 18Z. Broad low amplitude mid level cyclonic
flow to be in place Tue/Wed with 30-50kts 7h winds. This with 25kt mix
layer winds support at least brief windy conditions(20-25 mph) Tue/Wed PM
across the plains. GFS20/NAM12 cross sections indicate there will be semi-
frequent periods of high winds in the GDP Mtns Tue-Wed as a mtn wave
develops with the 40kt isotach INVOF mtn top level. Winds speeds do look
"low end warning" however they could occur over a 24-36hr period and will
we opt to issue a high wind watch. Still warm on Thur with backdoor front
lurking to the ne and could result in cooler temps there Thur. Still looks
to be an unseasonably warm Christmas as surface pressure falls occur ahead
of an upper low moving into the desert SW. 85h temps of 16-18C are likely
to result in highs of 75-80 across low elevations of the Trans Pecos. GFS20
depicts an inactive dryline forming Fri PM. Height falls and possibly Pacific
front Sat indicate cooling temps from NW-SE and even colder by Sunday AM.
Models have come back into better agreement with the upper low being INVOF
Presidio 12Z Sunday. Upper low would be in a favored location for snow across
the Trans Pecos Mtns thru SE NM, possibly significant, with rain or snow to
the e, including the PB. Still, alot could change with the location of the
upper low. DGEX is much farther n and keeps the CWFA dry while the Canadian
is closer to the ECMWF/GFS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 67 38 74 48 / 0 0 0 0
CARLSBAD NM 65 35 70 43 / 0 0 0 0
DRYDEN TX 74 43 74 49 / 0 0 0 0
FORT STOCKTON TX 70 46 76 46 / 0 0 0 0
GUADALUPE PASS TX 58 40 58 41 / 0 0 0 10
HOBBS NM 63 33 65 41 / 0 0 0 0
MARFA TX 64 28 67 33 / 0 0 0 0
MIDLAND INTL AIRPORT TX 67 37 70 44 / 0 0 0 0
ODESSA TX 66 38 69 46 / 0 0 0 0
WINK TX 68 34 72 42 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 3 AM MST early this morning FOR THE
FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
Guadalupe Mountains of Eddy County.
High Wind Watch from Tuesday morning through Wednesday afternoon
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Guadalupe Mountains of Eddy County.
TX...High Wind Warning until 3 AM MST early this morning FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
High Wind Watch from Tuesday morning through Wednesday afternoon
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&Hazardous weather outlook, Dec 21, 2:33 AM MST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 AM CST MON DEC 21 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-220945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 333 AM CST MON DEC 21 2015 /233 AM MST MON DEC 21 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING DUE TO ANTICIPATED SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH. HEIGHTENED FIRE DANGER IS POSSIBLE ON TUESDAY...PARTICULARLY ACROSS THE WESTERN HALF OF THE FORECAST AREA....WHERE UNSEASONABLY WARM TEMPERATURES...GUSTY WINDS...AND DRY FUELS COULD RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 8:23 PM MST | High Wind Warning | MAF | Eddy | 7 hr |
Nearby
High Wind Watches in New Mexico, 2015High Wind Watches in Texas, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.